MAUDE Adverse Event Report: MEDELA LLC SWING MAXI MILCHPUMPE EN ES FR MEDICAL D; PUMP, BREAST, POWERED

MEDELA LLC SWING MAXI MILCHPUMPE EN ES FR MEDICAL D; PUMP, BREAST, POWERED
Model Number 101043614
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer has been requested to contact customer service so that her issue can appropriately be addressed.As of the date of this report, the customer has not done so.In follow up with a complaint handler on 11/29/23, the customer indicated that she developed mastitis on 11/09/23 and was prescribed three different antibiotics, which she is almost completed with.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 11/25/23, the customer emailed into medela llc stating she had issues with swing maxi pump.The customer also alleged she developed mastitis twice due to not being able to breast pump effectively.

Brand Name
SWING MAXI MILCHPUMPE EN ES FR MEDICAL D
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mcherny IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key18266024
Report Number1419937-2023-00039
Device Sequence Number4006880
Product Code HGX
UDI-Device Identifier00020451436142
UDI-Public020451436142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101043614
Device Catalogue Number101043614
Device Lot Number0000588956
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/25/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/05/2023
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale